Couldn't find what you looking for?

TRY OUR SEARCH!

The Dangers of Combining NyQuil With Ibuprofen

It is never wise, nor is it recommended, that you combine your medications before speaking to your doctor. Combining medication with different or similar ones, or with alcohol, and any other herbs, supplements or other substances is VERY DANGEROUS.

Although NyQuil contains Acetaminophen and not Ibuprofen. They are both often used by many for pain, fever and even inflammation. However, since they are in fact different drugs; combining the two could lead to major negative interactions, including but not limited to an even fatal overdose. Therefore, since NyQuil, contains acetaminophen, it should NOT be combined with ibuprofen.

Also, because NyQuil contains acetaminophen (Tylenol), taking NyQuil with Tylenol Cold for example, is simply increasing your dosage of the medication. This is just another perfect breeding ground for an overdose. Over-consumption and abuse of Acetaminophen increases your potential for serious liver damage.

Additionally, if you feel the need to 'double up', it could also mean that your condition is worsening. Your prolonged or worsening condition could very well be signaling a more serious condition including but not limited to: an ear infection or a virus infection.

So even if you are just suffering from a simple cold and some pain, please refrain from 'mixing medications without professional advice. By paying your doctor a visit, he or she will be able to decipher the best and fastest way to speed up your recovery.

Be sure to always read the labels on ALL your medications, and unless a doctor recommends it, avoid combining similar or different medications. If you must? Try taking the two as far apart as possible. The recommended guideline however, is to wait at least 24 hours after taking the first medication.

Final Answer?

Acetaminophen and Ibuprofen belong to different classes of medications, and should never be combined whenever you feel like it, without speaking to your doctor or pharmacist. Even if others have convinced you it is fine, since they have done so and have obviously lived to tell you their stories. Please remember that we are all different. What worked for them could be fatal for you. Furthermore, it is not really possible, even for your doctor to say, and be certain or sure if and how combining medications will affect you.

This is due in part to the fact that we are all different and so we react differently to various things. Ultimately, there are many factors that can and will affect the complex dynamics surrounding the action and reaction of medications, whether combined with each other or with alcohol. Simply put? It is impossible to precisely pin-point how the combination will affect each individual. There is 'no one size fits all' in this very serious issue. As always-play it safe.

Still have something to ask?

Get help from other members!

Post Your Question On The Forums